MAUDE Adverse Event Report: ETHICON INC. SURGICEL FIBRILLAR 1INX2IN(2.5CMX5.1CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL FIBRILLAR 1INX2IN(2.5CMX5.1CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 1961
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and absorbable hemostat was used.When opening the single package of the product, the user found a small black dot stain inside.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: -has there been a patient or user injury report? no -are there any noticeable delays? no.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.¿ are there any photos of the foreign matter available? ¿ is it possible that the foreign material fell into packaging upon opening of device? ¿ was the product seal on the foil still intact when the package was opened? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Corrected information: d 9.Device available for evaluation? additional information: d 4.Expiration date, d 4.Primary udi number, d 9.Date device returned to manufacturer, d 9.Is device returned to manufacturer?, h 4.Device manufacture date, h 6.Component code, h 6.Type of investigation, h 6.Investigation findings, h 6.Investigation conclusions h6 component code: g07002 - pending evaluation of returned device the device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device batch and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: h 3.Device evaluated by manufacturer? additional information: h 6.Component code, h 6.Type of investigation, h 6.Investigation findings, h 6.Investigation conclusions.H3 investigation summary: the product was returned to eth for evaluation.Visual inspection revealed that one empty opened pouch and one surgicel fibrillar were received for analysis.Product code 1961.During the visual inspection of the returned sample, the overwrap packet was examined under magnification and no issues related to foreign matter could be observed.To evaluate the condition of the returned material, the surgicel (oxidized regenerated cellulose) sample was thoroughly inspected and no damaged, irregularities or foreign matters could be observed.As part of eth quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the devices were returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SURGICEL FIBRILLAR 1INX2IN(2.5CMX5.1CM)
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23882477
Report Number2210968-2025-14500
Device Sequence Number9623088
Product Code LMG
UDI-Device Identifier10705031003118
UDI-Public(01)10705031003118(17)270831(10)104QHS
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1961
Device Lot Number104QHS
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2025
Supplement Date Received by Manufacturer01/13/2026
02/03/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date01/20/2026
02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown